High Wind, Orleans
- When
- December 12, 6:34 PM CST
- Where
- Orleans forecast zone
- Measured
- 45 kt (52 mph)
- Reported by
- AWOS,ASOS,MESONET,ETC
A non thunderstorm wind gust of 52 mph was recorded at the New Orleans Lakefront Airport.
1 high wind, as filed by the National Weather Service.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Dec 12, 3:15 PM CST, 3 hours 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 315 PM CST THU DEC 12 2002 INITIAL AREA OF RAIN AND ISOLATED EMBEDDED TSTMS HAS MOVED INLAND OVER SE LA AT MID-AFTN. RAIN HAS REACHED THE NEW ORLEANS AREA-BATON ROUGE AREA. STRONG NEGATIVE TILT TROUGH CONTINUES TO SWING EWD ACROSS TEXAS TOWARDS THE LOWER MS VALLEY. A LARGE AREA OF RAIN AND EMBEDDED TSTMS HAS PRECEDED THE MAIN AREA DUE TO A VORT LOBE AHEAD OF THE MAIN SYSTEM. STRONG COUPLED JETS AND AN INCREASING STRONG LOW LEVEL JET WITH HELP TO ENHANCE THE LIFT OVER THE REGION THROUGH TONIGHT. A LARGE SHILED OF RAIN AND ISOLATED TSTMS WILL SWEEP ACROSS THE AREA BRINGING MODERATE TO OCCASIONALLY HEAVY RAIN WITH QPF AMOUNTS REACHING ONE TO TWO INCHES IN SOME AREAS. PRECIP SHOULD END FROM THE WEST AT MOST LOCATIONS BY LATE TONIGHT. THE SURFACE LOW MOVES ENE ALONG THE LA COAST TONIGHT WINDS WILL SHIFT TO THE WEST AND BY FRIDAY INCREASING TO 15 TO 25 MPH WITH HIGHER GUSTS. CLOUDS SHOULD DECREASE FRI NIGHT GIVING WAY TO SUNNY SKIES OVER THE WEEKEND. SLIGHT RISK OF SVR STORMS NEAR THE COAST TONIGHT BUT RISK TOO SMALL AT THE PRESENT TO INCLUDE IN ZONE FORECASTS DUE TO LACK OF INSTABILITY. NEXT SYSTEM WITH ABUNDANT ENERGY IS MOVING OUT OF THE PACIFIC TOWARDS THE WRN U.S. AND SOME OF THIS ENERGY WILL PEEL OFF TOWARDS THE SOUTHERN PLAINS BY MID-WEEK BRINGING ANOTHER CHANCE OF RAIN FOR TUE INTO THU AHEAD OF ANOTHER FRONT LIKELY TO ARRIVE LATE NEXT WEEK. MCB 45/52/39/59 +200 BTR 47/55/40/59 9100 MSY 50/59/44/59 +100 GPT 48/59/42/58 +200 .NEW...SMALL CRAFT ADVISORY FROM PASCAGOULA TO ATCHAFALAYA RIVER OUT 60 NM INCLUDING THE TIDAL LAKES LA...NONE. MS...NONE. 05
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-131300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CST THU DEC 12 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST AND COASTAL MISSISSIPPI. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS COASTAL AREAS OF SOUTHEAST LOUISIANA AND MISSISSIPPI AS A STRONG UPPER AIR DISTURBANCE AND ASSOCIATED SURFACE LOW PRESSURE SYSTEM TRACKS EASTNORTHEAST ALONG THE GULF COAST. STRONG THUNDERSTORM WINDS AND ISOLATED TORNADOES WILL BE POSSIBLE IN THESE AREAS OVERNIGHT. IN ADDITION...AS WINDS INCREASE ACROSS THE COASTAL WATERS TONIGHT...SMALL CRAFT CONDITIONS ARE LIKELY TO DEVELOP. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SMALL CRAFT CONDITIONS ARE EXPECTED ACROSS THE COASTAL WATERS FRIDAY THROUGH EARLY SATURDAY. OTHERWISE...HAZARDOUS WEATHER CONDITIONS ARE NOT EXPECTED FRIDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF THE STORM SPOTTER NETWORK... IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE REQUESTED AT A LATER TIME FOR THE POSSIBILITY OF SEVERE WEATHER TONIGHT ACROSS COASTAL SECTIONS OF LOUISIANA AND MISSISSIPPI. THE ACTIVATION OF THE STORM SPOTTER NETWORK...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE REQUESTED AT A LATER TIME.
1 high wind. Local standard time, as filed.
A non thunderstorm wind gust of 52 mph was recorded at the New Orleans Lakefront Airport.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2002Every state in 2002This day in weather historyWarnings in Louisiana, December 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5325983.